Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 62, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 23, 2004, 11:50 AM CST for Lauderdale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 11:50 AM CST (17:50 UTC)
- Expired
- Nov 23, 2004, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 231750
FFWHUN
ALC077-232045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 AM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
* UNTIL 300 PM CST
* AT 1150 AM CST...WEATHER SERVICE RADAR INDICATED HEAVY RAINFALL
WAS OCCURRING ACROSS THE COUNTY. LAUDERDALE COUNTY EMERGENCY
MANAGEMENT RECENTLY REPORTED STREET FLOODING IN AND AROUND THE
FLORENCE AREA. WHILE ONLY ANOTHER HALF HOUR TO HOUR OF LIGHT TO
MODERATE RAINFALL IS EXPECTED...THIS WILL STILL CAUSE EXISTING
FLOODING TO WORSEN.
* SOME LOCATIONS AFFECTED INCLUDE...
KILLEN...LEXINGTON...ROGERSVILLE AND UNDERWOOD-PETERSVILLE
MOTORISTS WILL ENCOUNTER RAPIDLY RISING WATER IN
UNDERPASSES...INTERSECTIONS...AND OTHER FLOOD PRONE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3498 8722 3479 8725 3483 8756 3476 8783
3491 8811 3500 8817
$$
271 follow-up statement
000 WGUS74 KHUN 231851 FFSHUN ALC077-231915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CST TUE NOV 23 2004 ...THE FLASH FLOOD WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELED. WITH THE THREAT OF ADDITIONAL HEAVY RAINFALL TONIGHT...A FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM WEDNESDAY EVENING. REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. LAT...LON 3500 8723 3481 8728 3476 8783 3500 8817 $$ 27
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 10:24 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 23, 10:24 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1024 AM CST TUE NOV 23 2004 .UPDATE... WILL BE UPDATING ZONES SHORTLY TO REMOVE MENTION OF MORNING FOG AND ADD IN MENTION OF TSRA MORE PREDOMINANTLY IN ZONES THROUGH THE AFTERNOON HOURS. WILL ALSO MENTION HEAVY RAINFALL POSSIBLE IN AFTERNOON ZONES. MORNING SURFACE ANALYSIS AT 14Z INDICATES THAT MAJORITY OF THE FORECAST AREA (FA) IS BETWEEN TWO NEARLY STATIONARY BOUNDARIES. ONE BOUNDARY IS ALONG THE TN/AL BORDER ACROSS SOUTHERN MIDDLE TENNESSEE...AND ANOTHER EXTENDS SOUTHEAST FROM NEAR TUSCALOOSA TO MONTGOMERY. KGWX RADAR CONTINUES TO INDICATE LINE OF SHRA/TSRA MOVING THROUGH CENTRAL MISSISSIPPI AND AS PER SATELLITE IMAGES...WATER VAPOR/IR/...STORMS ARE HOLDING TOGETHER ALONG A MID LEVEL IMPULSE MOVING THROUGH NORTH MISSISSIPPI ATTM. WILL INCREASE MENTION OF TSRA FA-WIDE THIS AFTERNOON TO ACCOUNT FOR CONTINUED DEVELOPMENT AND FACT THAT TSRA IS HOLDING TOGETHER. KBMX 12Z SOUNDING DOES SHOW A LITTLE TURNING WITH THE WINDS WITH HEIGHT...WITH WINDS INCREASING AT 600 MILLIBARS TO AROUND 40 KNOTS. WILL BE MONITORING STORMS MOVING THROUGH MISSISSIPPI VERY CLOSELY THROUGH THE AFTERNOON AS MID 60S DEWPOINTS AND SLIGHTLY MORE UNSTABLE AIR MOVES INTO THE FA. WITH HEAVY RAINFALL AND EXTENSIVE CLOUD COVER EXPECTED...TEMPS THIS AFTERNOON SHOULD REMAIN NEARLY STEADY AND WILL LEAVE AS IS IN THE GOING FORECAST. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && TROUTMAN
Hazardous weather outlook, Nov 23, 10:25 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1025 AM CST TUE NOV 23 2004 ALZ001>010-016-TNZ076-096-097-231900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1025 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... AN UPPER LEVEL DISTURBANCE WILL SPARK OFF NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS MOST OF THE TENNESSEE VALLEY BY MIDDAY TODAY. THE PRIMARY THREAT INITIALLY WILL BE HEAVY RAINFALL...BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A BREAK IN THE ACTIVITY IS EXPECTED AFTER THIS DISTURBANCE MOVES THROUGH. THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN THIS EVENING AS A WARM FRONT ACROSS CENTRAL ALABAMA MOVES NORTH OVER THE AREA. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF UP TO ONE INCH. AS A STRONG UPPER LOW LIFTS NORTHEAST OVER THE SOUTHERN PLAINS TONIGHT...AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND AFFECT NORTHWEST ALABAMA AFTER MIDNIGHT TONIGHT. AN ADDED THREAT WITH THIS LINE WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).. THE LINE OF THUNDERSTORMS WILL CONTINUE EAST...AFFECTING THE AREA EAST OF I-65 DURING WEDNESDAY MORNING. THE THREATS OF LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS WILL CONTINUE UNTIL AROUND NOONTIME. CONSIDERABLY COOLER AIR WILL RUSH IN LATE WEDNESDAY AS A COLD FRONT SWINGS THROUGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATE TONIGHT AND TOMORROW MORNING. BCC
In the hours before
Special weather statement, Nov 23, 11:36 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1136 AM CST TUE NOV 23 2004 ALZ016-231815- CULLMAN- 1136 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT FOR LOCALLY HEAVY RAINFALL ACROSS CULLMAN COUNTY... SUSTAINED HEAVY RAINFALL HAS PRODUCED LOCALIZED FLOODING ACROSS PORTIONS OF CULLMAN COUNTY...ESPECIALLY NEAR HANCEVILLE AND OTHER POINTS ALONG THE CULLMAN BLOUNT COUNTY LINE. THE THUNDERSTORMS RESPONSIBLE FOR THIS RAINFALL ARE EXPECTED TO MOVE INTO BLOUNT COUNTY BY 1215 PM...ALLOWING THE RAIN TO TAPER OFF AND THE FLOODING THREAT TO SUBSIDE. FURTHER SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON IS EXPECTED TO BE MUCH LIGHTER AND MORE SCATTERED. HOWEVER...ANY FURTHER RAINFALL MAY CAUSE LOCALIZED FLOODING TO WORSEN RAPIDLY. RESIDENTS ARE URGED TO KEEP A CLOSE EYE ON NEARBY DRAINAGE DITCHES... CULVERTS...CREEKS...AND STREAMS...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR FURTHER WEATHER INFORMATION. 27
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.